International Journal of Mathematics and Mathematical Sciences
Volume 9 (1986), Issue 2, Pages 253-260
The rational canonical form of a matrix
1Department of Mathematics, The University of Saskatchewan, Saskatoon S7N 2R5, Saskatchewan, Canada
2Department of Mathematics, The University of Calgary, Calgary T2N 1N4, Alberta, Canada
Received 24 July 1985; Revised 19 September 1985
Copyright © 1986 J. S. Devitt and R. A. Mollin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The purpose of this paper is to provide an efficient algorithmic means of determining the rational canonical form of a matrix using computational symbolic algebraic manipulation packages, and is in fact the practical implementation of a classical mathematical method.